Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

$p$-central groups and Poincaré duality


Author: Thomas S. Weigel
Journal: Trans. Amer. Math. Soc. 352 (2000), 4143-4154
MSC (1991): Primary 20J06
Published electronically: May 3, 1999
MathSciNet review: 1621710
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we investigate the mod $p$ cohomology ring of finite $p$-central groups with a certain extension property. For $p$ odd it turns out that the structure of the cohomology ring characterizes this class of groups up to extensions by $p'$-groups. For certain examples the cohomology ring can be calculated explicitly. As a by-product one gets an alternative proof of a theorem of M.Lazard which states that the Galois cohomology of a uniformly powerful pro-$p$-group of rank $n$ is isomorphic to $\Lambda [x_{1},..,x_{n}]$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20J06

Retrieve articles in all journals with MSC (1991): 20J06


Additional Information

Thomas S. Weigel
Affiliation: Math. Institute, University of Oxford, 24-29 St. Giles, Oxford OX1 3LB, UK
Email: weigel@maths.ox.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9947-99-02385-5
PII: S 0002-9947(99)02385-5
Received by editor(s): February 12, 1997
Received by editor(s) in revised form: March 28, 1998
Published electronically: May 3, 1999
Additional Notes: The author gratefully acknowledges financial support of the ‘Deutsche Forschungsgemeinschaft’ through a ‘Heisenberg Stipendium’.
Article copyright: © Copyright 2000 American Mathematical Society